Alert archive / Wisconsin / Gale Watches in 2015

Gale Watch 2, NWS Milwaukee, WI

February 10, 2015

NWS Milwaukee, WI issued this gale watch at Feb 10, 2015, 3:41 AM CST. It took effect at Feb 12, 2015, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2015, 3:41 AM CST (09:41 UTC)
In effect from
Feb 12, 2015, 12:00 AM CST
Expired
Feb 10, 2015, 3:56 PM CST
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WHUS73 KMKX 100941
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST TUE FEB 10 2015

...NORTHWEST GALES POSSIBLE THURSDAY MORNING...

.AN ARCTIC FRONT WILL FOLLOW LOW PRESSURE PASSING SOUTHEAST FROM
CANADA THROUGH THE NORTHERN AND EASTERN GREAT LAKES WEDNESDAY AND
WEDNESDAY NIGHT. BRISK AND GUSTY NORTHWEST WINDS WILL PREVAIL FROM
WEDNESDAY AFTERNOON INTO THURSDAY AFTERNOON WITH GALE FORCE WIND
GUSTS POSSIBLE LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. HIGH
WAVES ARE EXPECTED JUST OFFSHORE ALONG WITH HEAVY FREEZING SPRAY. 

LMZ643>646-101745-
/O.NEW.KMKX.GL.A.0002.150212T0600Z-150212T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
341 AM CST TUE FEB 10 2015

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. 


* WINDS: NORTHWEST 20 TO 25 KNOTS. GALE FORCE GUSTS TO 35 KNOTS
  ARE POSSIBLE. 

* WAVES: 2 TO 6 FEET WITH HIGHEST WAVES TOWARD OPEN WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
MG

WWW.WEATHER.GOV/MKX
2 follow-up statements
134 
WHUS73 KMKX 101541
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
941 AM CST TUE FEB 10 2015

...NORTHWEST GALES POSSIBLE THURSDAY MORNING...

.AN ARCTIC FRONT WILL FOLLOW LOW PRESSURE PASSING SOUTHEAST FROM
CANADA THROUGH THE NORTHERN AND EASTERN GREAT LAKES WEDNESDAY AND
WEDNESDAY NIGHT. BRISK AND GUSTY NORTHWEST WINDS WILL PREVAIL
FROM WEDNESDAY AFTERNOON INTO THURSDAY AFTERNOON WITH GALE FORCE
WIND GUSTS POSSIBLE LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. HIGH WAVES ARE EXPECTED JUST OFFSHORE ALONG WITH HEAVY
FREEZING SPRAY.

LMZ643>646-102345-
/O.NEW.KMKX.UP.A.0002.150212T0600Z-150212T1800Z/
/O.CON.KMKX.GL.A.0002.150212T0600Z-150212T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
941 AM CST TUE FEB 10 2015

...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HEAVY FREEZING SPRAY WATCH...WHICH IS IN EFFECT FROM LATE
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

* WINDS: NORTHWEST 20 TO 25 KNOTS. GALE FORCE GUSTS TO 35 KNOTS 
  ARE POSSIBLE. 

* WAVES: 2 TO 6 FEET WITH HIGHEST WAVES TOWARD OPEN WATER.

* FREEZING SPRAY: THE COMBINATION OF COLD TEMPERATURES...HIGH
  WAVES...AND GUSTY WINDS WILL CAUSE HEAVY FREEZING SPRAY WITH ICE
  ACCUMULATIONS OF 2 CM OR MORE PER HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY
FREEZING SPRAY HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/MKX
374 
WHUS73 KMKX 102156
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 PM CST TUE FEB 10 2015

...NORTHWEST GALES AND HEAVY FREEZING SPRAY EXPECTED LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING...

.AN ARCTIC COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA EARLY
THURSDAY MORNING. BRISK AND GUSTY NORTHWEST WINDS WILL THEN PREVAIL
FROM LATE WEDNESDAY MORNING INTO THURSDAY AFTERNOON...WITH GALE
FORCE WIND GUSTS EXPECTED LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. HIGH WAVES ARE EXPECTED JUST OFFSHORE...ALONG WITH HEAVY
FREEZING SPRAY.

LMZ643>646-110600-
/O.NEW.KMKX.SC.Y.0018.150211T1500Z-150212T0600Z/
/O.UPG.KMKX.GL.A.0002.150212T0600Z-150212T1800Z/
/O.NEW.KMKX.GL.W.0004.150212T0600Z-150212T1800Z/
/O.UPG.KMKX.UP.A.0002.150212T0600Z-150212T1800Z/
/O.NEW.KMKX.UP.W.0004.150212T0600Z-150212T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
356 PM CST TUE FEB 10 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO NOON
CST THURSDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM MIDNIGHT
WEDNESDAY NIGHT TO NOON CST THURSDAY. A GALE WARNING HAS ALSO
BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM MIDNIGHT
WEDNESDAY NIGHT TO NOON CST THURSDAY. IN ADDITION...A SMALL CRAFT
ADVISORY HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT
FROM 9 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. THE HEAVY
FREEZING SPRAY WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS: NORTHWEST 15 TO 30 KNOTS LATE WEDNESDAY MORNING INTO
  WEDNESDAY EVENING. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED
  LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. WINDS WILL GRADUALLY
  WEAKEN THURSDAY AFTERNOON AND EVENING.

* WAVES: BUILDING TO 3 TO 8 FEET BY WEDNESDAY NIGHT AND
  THURSDAY...WITH THE HIGHEST WAVES TOWARD OPEN WATERS.

* FREEZING SPRAY: THE COMBINATION OF COLD TEMPERATURES...HIGH
  WAVES...AND GUSTY WINDS WILL CAUSE HEAVY FREEZING SPRAY LATE
  WEDNESDAY NIGHT INTO THURSDAY MORNING. ICE ACCUMULATIONS OF 2
  CM OR MORE PER HOUR ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Feb 10, 3:27 AM CST, 14 minutes earlier.

Area forecast discussion, Feb 10, 3:27 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CST TUE FEB 10 2015

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

A SHORTWAVE TROUGH CURRENTLY ALONG THE NE AND SD BORDER WILL TRACK
ACROSS NRN AND CENTRAL WI LATE THIS AFTERNOON AND EVENING WITH THE
SFC LOW TRACKING ACROSS MN TO LAKE SUPERIOR. THE STRONGEST 850-700
MB WARM ADVECTION AND MID LEVEL FRONTOGENESIS WILL FOCUS ACROSS THAT
SAME AREA. THUS POPS WILL RANGE FROM LIKELY IN THE FAR NRN CWA TO 30
POPS IN THE FAR SOUTH FOR LATE THIS AFTERNOON AND EVENING. A WARM
LAYER NEAR 850 MB WILL MAKE FOR CHANCES OF MIXED PCPN BUT WHERE PCPN
IS MORE WIDESPREAD THE PCPN SHOULD GO QUICKLY TO ALL SNOW. DURING
THE MID TO LATE EVENING AND INTO THE OVERNIGHT...DRY AIR IN THE MID
LEVELS AND MOISTENING LOW LEVELS MAY LEAD TO PATCHY FREEZING
DRIZZLE. UP TO AN INCH OF SNOW MAY FALL TOWARD CENTRAL WI. TEMPS TNT
WILL BE RELATIVELY MILD WITH STRONGEST COLD ADVECTION NOT UNTIL WED.

.WEDNESDAY - CONFIDENCE...MEDIUM
LEAD VORT AXIS PROGGD TO BISECT THE STATE NE/SW EARLY ON AND
SHIFT SE QUICKLY. LARGER AND MORE VIGOROUS TROUGH DRIVES INTO MN
AND WI DURG THE AFTN. LINGERING 925/850 THERMAL RIDGE IN PLACE AT
THE DAYS START WHICH WILL THEN TRANSLATE TO STEADY COLD AIR
ADVECTION THROUGHOUT THE DAY. MORNING HIGHS SEEM LIKE A GOOD BET.
MODELS SHOW JUST A BIT OF LIGHT PRECIP EARLY SO LIGHT SNOW CHANCES
FOR THE MORNING THEN WILL JUST HAVE FLURRIES FOR THE AFTERNOON
WITHIN THE CAA REGIME.

.WEDNESDAY NIGHT AND THURSDAY - CONFIDENCE...MEDIUM
STRONGEST COLD ADVECTION ARRIVES THURSDAY NIGHT WITH GUSTY AND
BLUSTERY NW WINDS WITH 850 TEMPS DROPPING TO -20 TO -23C. IN
ADDITION POTENT 30 UNIT VORT MAX PASSES NEARBY SO WILL HAVE SOME
SLGT TO CHC POPS FOR -SN. 925 TEMPS WILL SETTLE INTO THE -18C TO
-20C RANGE ON THURSDAY. UPPER TROUGH AXIS SHIFTS INTO THE EASTERN
LAKES AS THE DAY WEARS ON SO NVA PATTERN WILL GRADUALLY TAKE HOLD.
WILL HAVE WIND CHILLS WELL BELOW ZERO LATER WEDNESDAY NIGHT INTO
THURSDAY MORNING BUT AT THIS TIME APPEARS IT WILL FALL SHORT OF
ADVISORY LEVELS.

.THURSDAY NIGHT AND FRIDAY - CONFIDENCE...MEDIUM
A PERIOD OF BRIEF MODIFICATION WITH SURFACE/850 HIGHS SHIFTING
EAST AND WAA DEVELOPS AHEAD OF THE NEXT TROUGH. 00Z ECMWF IS
QUICKER ON DEVELOPING PRECIP ACROSS WI THURSDAY NIGHT WHILE THE
OTHER MODELS HOLD OFF UNTIL FRIDAY. SO SUPERBLEND WEIGHS HEAVIER
ON THE MAJORITY WITH THE SINGLE DIGIT POPS SO WILL KEEP THURSDAY
NIGHT DRY AND GO WITH THE HIGHER POPS FOR FRIDAY AS THE TROUGH
AXIS AND WAA BRINGS POTENTIAL FOR LIGHT SNOW...WHICH LOOKS LIKE AN
INCH OR LESS.

.FRIDAY NIGHT THROUGH SATURDAY NIGHT - CONFIDENCE...MEDIUM
THIS IS SHAPING UP TO BE AN EVEN COLDER PERIOD. 1000-500 MILLIBAR
THICKNESSES DROP TO 492 DM AND 925 TEMPS PLUMMET TO -22C TO -25C.
MAY HAVE A WIND CHILL HEADLINE AT SOME POINT DURING THIS PERIOD.
LIGHTER WINDS SET UP LATER IN THE NIGHT BUT THEN AIR TEMPS WILL
PLUMMET...SO BITTERLY COLD EITHER WAY.

.SUNDAY AND SUNDAY NIGHT - CONFIDENCE...MEDIUM
INFLUENCE OF THE STRONG UPPER TROUGH SHIFTS EAST WITH A QUICK
HITTING PACKAGE VORTICITY SHIFTING ACROSS WI. THERE WILL BE AN
INCREASE IN WAA ESP INTO SUNDAY EVENING WITH THERMAL TROUGH EASING
AND CROSS ISOTHERM FLOW TAKING SHAPE AHEAD OF THE LOWER LEVEL
TROUGH. WILL SPREAD POPS ACROSS WITH THESE FEATURES. AGAIN...SNOW
AMOUNTS LOOK ON THE LIGHT SIDE...UNDER AN INCH.

.MONDAY - CONFIDENCE...LOW
THE STRONG WNW FLOW PERSISTS WITH ANOTHER WAVE POTENTIALLY
IMPACTING THE AREA. NOT A STRONG FEATURE BUT MODEL DIFFERENCES TO
SORT OUT. 00Z ECMWF KEEPS WAA GOING WHILE GFS FOCUSES PRECIP WITH
THIS FURTHER SOUTH. WILL STICK WITH THE CHCY SUPERBLEND POPS.

&&

.AVIATION/12Z TAFS/...COMING SOON.

&&

.MARINE...COMING SOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Feb 9, 3:49 PM CST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CST MON FEB 9 2015

WIZ046-047-051-052-056>060-062>072-102200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
349 PM CST MON FEB 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 15 AND 20 BELOW ZERO
WEDNESDAY NIGHT INTO THURSDAY MORNING...AND AGAIN SATURDAY NIGHT
INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH NEXT SUNDAY.

LMZ643>646-102200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
349 PM CST MON FEB 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS TUESDAY
AFTERNOON AND EVENING AHEAD OF LOW PRESSURE MOVING TOWARD LAKE
SUPERIOR.

NORTHWEST WINDS ARE LIKELY TO REACH SMALL CRAFT ADVISORY LEVELS
WEDNESDAY AFTERNOON THROUGH THURSDAY AFTER A STRONG COLD FRONT
MOVES THROUGH THE WESTERN GREAT LAKES. GUSTS WILL APPROACH GALE
FORCE WEDNESDAY NIGHT. HEAVY FREEZING SPRAY IS POSSIBLE WEDNESDAY
NIGHT INTO THURSDAY AS WELL.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 9:41 AM CSTHeavy Freezing Spray WatchMKX6 hr
Feb 10, 3:56 PM CSTGale WarningMKX41 hr
Feb 10, 3:56 PM CSTSmall Craft AdvisoryMKX32 hr
Feb 10, 3:56 PM CSTHeavy Freezing Spray WarningMKX44 hr

Nearby

Gale Watches in Wisconsin, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.